MAUDE Adverse Event Report: ANGIODYNAMICS, INC. ALPHAVAC; ASPIRATION THROMBECTOMY CATHETER

ANGIODYNAMICS, INC. ALPHAVAC; ASPIRATION THROMBECTOMY CATHETER
Catalog Number 25-302
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Tachycardia (2095); Perforation of Vessels (2135); Intraoperative Cardiac Injury (4855)
Date of Event 07/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
An angiodynamics senior territory manager reported the following event, during use of an alphavac multipurpose mechanical aspirator f18 c85: "doctor (b)(6) was utilizing alphavac f18 for the treatment of a pe.During the case the patients blood pressure dropped and heart rate increased.Doctor had suspicion of perforation and called ct surgery.Upon discussion and imaging they took patient for emergent surgery where it was confirmed there was a perforation in the rv of the heart.Doctor (b)(6) stated to me after the surgery that "i do not believe this was device related".Patient made it out of surgery and is responding well to therapy as of today (b)(6) 2024." doctor (b)(6) has received in-service training twice, the most recent time being just before this procedure; however, this was his first alphavac case.Previously, he performed 2 angiovac cases.The procedure was performed in accordance with the directions for use (dfu).
 
Additional Manufacturer Narrative
The reported device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
The customer's reported complaint description of patient right ventricle perforation cannot be confirmed given the patient centric nature of this serious adverse event (sae).There were no reports of alphavac device malfunction during the procedure, therefore, no device was returned for investigation evaluation.This is supported by the physician's statement that, "i do not believe this was device related".A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications, i.E.No ncr associated with reported failure mode.Labeling review: directions for use (10903657) are provided with this device and contain the following statements: indications for use: the cannula is indicated for: the non-surgical removal of thrombi or emboli from the venous vasculature; aspiration of contrast media and other fluids from the venous vasculature.The cannula is intended for use in the venous system.Directions for use and manuals for the alphavac system and all related accessories should be read prior to use and devices used as indicated.As with all medical devices, this device and ancillary equipment are to be used by trained physicians only.Specifically, this device is to be used only by medical personnel experienced with using surgical and/or percutaneous (seldinger) vascular access techniques as well as physicians trained and experienced in percutaneous, intravascular, diagnostic and interventional techniques requiring fluoroscopic or image guidance and visualization.Adverse events: this device, as do all embolectomy systems and devices, has possible side effects, which include, but are not limited to infections, blood loss, thrombus formation, embolic events, vessel, ventricular or valvular damage and complications of percutaneous or surgical insertion techniques.These may occur if the directions for use are not followed.Possible complications include those normally associated with large bore surgical and/or percutaneous vessel catheterization/cannulation, anticoagulation, and application of intravascular introducer systems which include but are not limited to: damage to vessel; venous valve injury; ventricular perforation; death.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
ALPHAVAC
Common Device Name
ASPIRATION THROMBECTOMY CATHETER
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key19931963
Report Number1319211-2024-00062
Device Sequence Number11458522
Product Code QEZ
UDI-Device IdentifierH787253020
UDI-PublicH787253020
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K240397
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue Number25-302
Device Lot Number5752568
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer10/01/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/19/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening; Other;
Patient Age83 YR
Patient SexFemale